The resolvent for Laplace-type operators on asymptotically conic spaces
Annales de l'Institut Fourier, Volume 51 (2001) no. 5, pp. 1299-1346.

Let X be a compact manifold with boundary, and g a scattering metric on X, which may be either of short range or “gravitational” long range type. Thus, g gives X the geometric structure of a complete manifold with an asymptotically conic end. Let H be an operator of the form H=Δ+P, where Δ is the Laplacian with respect to g and P is a self-adjoint first order scattering differential operator with coefficients vanishing at X and satisfying a “gravitational” condition. We define a symbol calculus for Legendre distributions on manifolds with codimension two corners and use it to give a direct construction of the resolvent kernel of H, R(σ+i0), for σ on the positive real axis. In this approach, we do not use the limiting absorption principle at any stage; instead we construct a parametrix which solves the resolvent equation up to a compact error term and then use Fredholm theory to remove the error term.

Soient X une variété compacte à bord, et g une métrique de diffusion sur X qui est soit à courte portée, soit à longue portée du type gravitationnel. Alors (X,g) est une variété riemannienne complète asymptotiquement conique. Nous considérons l’opérateur H=Δ+P, où Δ est le laplacien de g et P est un opérateur différentiel de diffusion du premier ordre (formellement) auto-adjoint à coefficients s’annulant sur X et satisfaisant une condition gravitationnelle. Nous définissons un calcul symbolique pour les distributions de Legendre sur les variétés compactes à coins de codimension deux, et nous l’utilisons pour une construction directe du noyau de la résolvante de H, R(σ+i0), pour σ>0. Cette approche n’utilise pas le principe d’absorption limite. Au lieu de cela nous construisons une paramétrixe qui satisfait l’équation de la résolvante à un terme d’erreur compacte près qui est éliminé grâce à la théorie de Fredholm.

DOI: 10.5802/aif.1856
Classification: 35P25, 58J40
Keywords: Legendre distributions, symbol calculus, scattering metrics, resolvent kernel
Mot clés : distributions de Legendre, calcul symbolique, métriques de diffusion, noyau résolvant
Hassell, Andrew 1; Vasy, András 2

1 Australian National University, Centre for Mathematics and its Applications, Canberra ACT 0200 (Australie)
2 Massachusetts Institute of Technology, Department of Mathematics, Cambridge MA (USA)
     author = {Hassell, Andrew and Vasy, Andr\'as},
     title = {The resolvent for {Laplace-type} operators on asymptotically conic spaces},
     journal = {Annales de l'Institut Fourier},
     pages = {1299--1346},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {51},
     number = {5},
     year = {2001},
     doi = {10.5802/aif.1856},
     zbl = {0983.35098},
     language = {en},
     url = {}
AU  - Hassell, Andrew
AU  - Vasy, András
TI  - The resolvent for Laplace-type operators on asymptotically conic spaces
JO  - Annales de l'Institut Fourier
PY  - 2001
SP  - 1299
EP  - 1346
VL  - 51
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  -
DO  - 10.5802/aif.1856
LA  - en
ID  - AIF_2001__51_5_1299_0
ER  - 
%0 Journal Article
%A Hassell, Andrew
%A Vasy, András
%T The resolvent for Laplace-type operators on asymptotically conic spaces
%J Annales de l'Institut Fourier
%D 2001
%P 1299-1346
%V 51
%N 5
%I Association des Annales de l’institut Fourier
%R 10.5802/aif.1856
%G en
%F AIF_2001__51_5_1299_0
Hassell, Andrew; Vasy, András. The resolvent for Laplace-type operators on asymptotically conic spaces. Annales de l'Institut Fourier, Volume 51 (2001) no. 5, pp. 1299-1346. doi : 10.5802/aif.1856.

[1] C. Gérard; H. Isozaki; E. Skibsted Commutator algebra and resolvent estimates, Advanced Studies in Pure Mathematics, Volume vol. 23 (1994) | MR | Zbl

[2] A. Hassell Distorted plane waves for the 3 body Schrödinger operator, Geom. Funct. Anal., Volume 10 (2000), pp. 1-50 | DOI | MR | Zbl

[3] A. Hassell; A. Vasy Symbolic functional calculus and N-body resolvent estimates, J. Funct. Anal., Volume 173 (2000), pp. 257-283 | DOI | MR | Zbl

[4] A. Hassell; A. Vasy The spectral projections and the resolvent for scattering metrics, J. d'Anal. Math., Volume 79 (1999), pp. 241-298 | DOI | MR | Zbl

[5] A. Hassell; A. Vasy Legendrian distributions on manifolds with corners (In preparation)

[6] L. Hörmander Fourier integral operators, I, Acta Mathematica, Volume 127 (1971), pp. 79-183 | DOI | MR | Zbl

[7] L. Hörmander The analysis of linear partial differential operators, III, Springer, 1983 | MR | Zbl

[8] R. B. Melrose Calculus of conormal distributions on manifolds with corners, International Mathematics Research Notices (1992) no. 3, pp. 51-61 | DOI | MR | Zbl

[9] R. B. Melrose The Atiyah-Patodi-Singer index theorem, A. K. Peters, Wellesley, MA, 1993 | MR | Zbl

[10] R. B. Melrose Spectral and scattering theory for the Laplacian on asymptotically Euclidian spaces, Marcel Dekker, 1994 | MR | Zbl

[11] R. B. Melrose; G. Uhlmann Lagrangian Intersection and the Cauchy problem, Comm. Pure and Appl. Math., Volume 32 (1979), pp. 483-519 | DOI | MR | Zbl

[12] R. B. Melrose; M. Zworski Scattering metrics and geodesic flow at infinity, Inventiones Mathematicae, Volume 124 (1996), pp. 389-436 | DOI | MR | Zbl

[13] A. Vasy Geometric scattering theory for long-range potentials and metrics, Int. Math. Res. Notices (1998), pp. 285-315 | DOI | MR | Zbl

[14] J. Wunsch; M. Zworski Distribution of resonances for asymptotically euclidean manifolds (To appear in J. Diff. Geom.) | MR | Zbl

Cited by Sources: